Side effects

Last night I slept 5 hours. I also had a very vivid nightmare so I woke up very anxious. I’m having problems with depersonalization which I’ve never had during mania, yes a little problem with realism (due to the inflated self esteem) but not depersonalization. I know there is a trade off with medications like this but let’s make up a little list to see whether it’s worth it.

For the pills

  1. More sleep
  2. Is showing to slightly control mood
  3. Controlling rapid speech

Against pills

  1. Stiff muscles
  2. More vivid nightmares so sleep doesn’t really count
  3. All it is doing is lessening mania (rather than correcting it)
  4. Depersonalization
  5. Headaches

What I can remember of the side effects, sure there is more. But I was researching and found that making nightmares worse can happen when you mix risperidone and PTSD. I mean in anything it’s the worth of the side effects so a headache is nothing compared to sleeping more but when they are infringed by nightmares that are very vivid, it hardly seems worth it. But I’ve woken up with a lot of energy today (and chest pains) so I’ll just have to be careful.

Advertisements

6 thoughts on “Side effects

  1. I would say to give it time before you make a decision. I don’t know the specifics about Risperdal, but most psychotropic medications take at least a week, some much longer, to really get into your system. Best wishes!

    • I am going to continue for a week 😛 I’m just saying the physical and somewhat psychological aspects are a bitch. But I am going to continue until I talk to my psychiatrist which is next Wednesday (or the Wednesday after can’t remember). Thank you for the comment, I really appreciate it 🙂 x

  2. It’s good that you are giving it a chance … the stiff muscle part sounds blech though. The added sleep sounds good … I do not think you have had longer sleeps in a while….hopefully the vivid nightmares slow though.

    • By longer I mean 4-5 rather than 2-3 – yes more but the nightmares mean I wake anxious and already exhausted so for me 2 hours is always the best. But maybe they will go but I doubt it, they only got worse when the melatonin dose was upped and that’ll happen when I up the risperidone next Wednesday. I hope the stiff muscles go though. I mean, they should. But if they haven’t by the time the pdoc calls I’m going to request stopping them. If I had the choice to be dormiant then it might not be such a problem but because I don’t I need to be able to move freely.

  3. Munchkin this med may take two weeks or longer before you will notice how it is working. Many of the side effects will start to fade about the same time, so a tough two weeks, lots of hallucinations maybe. Talk to your pdoc about the nightmare/terrors. Have you discussed possible PTSD with him and what may have caused it? Tis important you do. Then maybe some therapy will start.

    hang in there please. Give the meds time to work.

    • I know but that doesn’t rid the physical side effects. Why would I have a lot of hallucinations? (geniunely interested) I’ve had like one but like a big one but I’m in high phase and it was visual so made sense.

      No because he’s an idiot and I really don’t like him and it’s a personal topic and I don’t want to discuss it with people I don’t feel comfortable with (I do realise how contradictary that is since i am writing it on the internet).

      Well I have to wait another week and a half because that’s when he calls and fat chance getting him before then. But like I say, how annoying side effects are depends on your life style. Since my life style (school) involves a lot of walking about (so use of legs) and writing (use of wrists) have muscles ridgidness is a more unpleasant side effect and more inhibiting than it would be if I lead a more docile life. But like I said, will keep going until pdoc calls and if no better am going to stop.

Leave a Musing...

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s